MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. 14F MANTA VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. 14F MANTA VASCULAR CLOSURE DEVICE
Catalog Number 2156
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "manta device deployed in tissue tract failure to obtain hemostasis".The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).No product evaluation could be completed as the product was not returned for evaluation.The device lot history record reviews for lot numbers mn2301498 manta 14f indicated no non-conformities related to these lots, therefore, supporting the devices met material, assembly, and performance specifications before shipment.Case details were reviewed.A patient (female 68y, 91kgs) underwent a protected pci.Customer stated," manta device deployed in tissue tract failure to obtain hemostasis." as per the additional information received, the procedure sheath was impella.Access site was right cfa.Vessel size was 8 mm.Vessel was severely calcified with posterior and mid wall calcification.Manta (14f) was deployed at 4.5+1 cm.The ifu along with the product states: do not use if the patient has marked obesity or cachexia (bmi >40 kg/m2 or < 20kg/m2) - do not use in patients with severe calcification of the access vessel no issues noted with procedural sheaths.Act is unknown.Heparin and protamine were administered.Per ifu, the potential adverse events related to the deployment of vascular closure devices include other access site complications leading to bleeding, possibly requiring surgical repair, and/or endovascular intervention.The ifu precautions, if bleeding from the femoral access site persists after using the manta device, assess the situation.Based on the amount of bleeding, use manual or mechanical compression, application of balloon pressure, placement of a covered stent, and/or surgical repair to obtain hemostasis.Vessel was treated with viabhan covered stent.Extravasation was noted in the customer supplied pictures.The lock was observed to be farther from the vessel indicative that the deployment was not performed at the correct depth.Also, the ifu states the following: - before deploying the device and releasing the anchor, position the manta closure and sheath according to the deployment depth noted in 'step 1: arteriotomy locating procedure.' grasp the manta delivery handle and slowly withdraw the manta closure and sheath until the depth marking appears that corresponds to the deployment depth noted during step 1.The manta closure is now in deployment position and ready for anchor release.Note: do not re-advance the manta closure and sheath deeper into the vessel if they are withdrawn past the deployment depth.If this occurs prior to rotating the lever, remove the entire system and open a new device.A manufacturing record review was completed for lot mn2301498.No nonconformities were observed.Based on the information, the most likely root cause of the issue is user error.The der process will continue to monitor for any similar events.
 
Event or Problem Description

Brand Name
14F MANTA VASCULAR CLOSURE DEVICE
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19164450
Report Number3010252479-2024-00061
Device Sequence Number20797374
Product Code MGB
UDI-Device Identifier00856279007079
UDI-Public00856279007079
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number2156
Device Lot NumberMN2301498
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/23/2024
Supplement Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient Age68 YR
Patient SexFemale
Patient Weight91 KG